Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 77, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 18, 2020, 1:32 AM EDT for 5 counties in Virginia; Northampton County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2020, 1:32 AM EDT (05:32 UTC)
- Expired
- Sep 18, 2020, 4:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Northampton County, NC, Brunswick County, VA, City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 58 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 4:00 AM EDT | FLASH FLOOD | Wakefield, VA | FLOODING ACROSS HIGHWAY 460. FLOODING ALSO OCCURRING AROUND THE VIRGINIA DINER AND JAMES RIVER EQUIPMENT WAREHOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 148 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597
WGUS51 KAKQ 180532
FFWAKQ
NCC131-VAC025-081-175-183-595-180830-
/O.NEW.KAKQ.FF.W.0077.200918T0532Z-200918T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
132 AM EDT Fri Sep 18 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Northern Northampton County in northeastern North Carolina...
Southeastern Brunswick County in south central Virginia...
Greensville County in southeastern Virginia...
Central Southampton County in southeastern Virginia...
Sussex County in southeastern Virginia...
The City of Emporia in southeastern Virginia...
* Until 430 AM EDT.
* At 132 AM EDT, Doppler radar indicated heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen since
Thursday evening. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Emporia, Waverly, Wakefield, Sussex, Jarratt, Green Plain,
Claresville, Radium, Homeville, Barley, Gasburg, Capron, Mason,
Gray, Grizzard, Hilda, Adams Grove, Owens, Drewryville and Emporia
Airport.
Additional rainfall amounts of 1 to 2 inches are expected in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding. Do not stay in areas subject to flooding when
water begins rising.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3655 7795 3669 7781 3706 7708 3705 7698
3683 7696 3671 7719 3667 7735 3658 7753
3651 7788 3651 7790 3654 7790
FLASH FLOOD...RADAR INDICATED
$$
BrownWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 10:10 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 17, 10:10 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1010 PM EDT Thu Sep 17 2020
.SYNOPSIS...
The remnant low of Sally will move from across the Carolinas
tonight and off the Mid Atlantic coast during Friday. Strong
high pressure will build into the region from the north
northeast Saturday through Sunday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 715 PM EDT Thursday...
Latest analysis shows the center of post tropical cyclone Sally
over South Carolina, with a warm front extending northeastward
into North Carolina just south of our area. A shield of moderate
to locally heavy rain extends N/NE of the center and has been
impacting our entire area this afternoon into early this
evening. Overall the rainfall rates haven't been that
impressive, but the cumulative effect of the rain over more than
several hours is starting to cause some minor flooding issues,
especially in urban areas. The area to focus on overnight is the
southeast portion of the area for a couple reasons. First, the
CAMs are still in fairly good agreement that an area of heavier
rain will move through SE VA and NE NC overnight as the low
moves N/NE across NC. Second, as the low moves closer to the
area overnight, the warm front will try to nudge north to the
vicinity of the NC/VA line. RAP forecast helicity south of the
front increases over NE NC after about 03Z. So in addition to
the flooding threat, there will be a marginal tornado threat
over at least NE NC and possibly far SE VA overnight into early
Friday morning.
An additional 2-4 inches of rain is likely overnight over the
southern two-thirds of the area, bringing overall totals to
roughly 3-6 inches. The Flash Flood Watch will continue through
early tomorrow evening for much of the area excluding roughly
the northern third (north of Richmond). Low temps overnight
range from the lower 60s NW to lower 70s SE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 420 PM EDT Thursday...
The remnant low will push farther ene and into the Atlc during
Fri. Rain will taper off and end from NW to SE Fri into Fri
evening, with improving sky conditions also. Highs 70 to 75.
Strong high pressure will then build into the region from the
NNE Fri night through Sun. This will provide dry and cool autumn
weather across the region, esply Sat through Sun. But, breezy to
windy NE winds will prevail, esply along the Bay and coast.
Lows Fri night will range from the upper 40s NW, to the lower
60s SE. Highs will mainly range from the mid 60s to near 70 Sat
and Sun. Lows Sat night will range from the mid 40s NW, to the
upper 50s/near 60 SE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 400 PM EDT Thursday...
A deep upper trough is progged to be centered from NE Canada SSW to
New England at the start of the medium rage period (Sun night). At
the surface, strong high pressure (~1036mb) will be centered over
nrn new England, ridging SSW into the Mid-Atlantic/Southeast CONUS.
We will likely remain under the influence of the high through at
least Wed AM as Hurricane Teddy is progged to track northward from
well off the SE CONUS coast to near the Canadian Maritimes from the
early to middle part of next week. The 12z/17 models are in decent
agreement that a shortwave trough that will be just off the
Northeast US coast on Mon will merge with TC Teddy near the Canadian
Maritimes by Tue or Wed. Locally, it will generally be dry but with
below average temperatures through much of the medium range period,
as onshore (mainly NE) flow prevails. Breezy conditions will be
possible near the coast through the early part of next week before
winds subside a bit by Wed as the surface high becomes centered
closer to our area. Will keep slight chc PoPs for far SE zones on
Mon for perhaps a shower or two. Otherwise, it will average partly-
mostly cloudy near the coast/partly-mostly clear inland from Mon-
Tue, with more sun than clouds across all areas by the middle of
next week.
Highs on Mon will only range from the mid 60s to around 70F. Lows
Mon/Tue AM will likely be in the mid 40s-near 50F along/west of I-
95, with 50s over ern portions of the CWA (and lower 60s at the
immediate coast in SE VA/NE NC). A modest warming trend starts on
Tue and continues through the middle of next week. Highs Tue
generally in the upper 60s-low 70s with highs warming into the mid
70s by Wed. Still cool Tue night w/ lows in the mid-upper 40s across
the wrn two-thirds of the CWA with 50s-near 60F closer to the
coast.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
As of 715 PM EDT Thursday...
Poor flying conditions overnight with widespread rain and low
stratus across the region in relation to the remnants of Sally.
Expect IFR/MVFR ceilings and visbys overnight through Friday
morning, before conditions slowly improve by the end of the TAF
period as the low moves off the coast and high pressure builds
in from the NW. Winds are mainly E/NE this evening becoming N/NE
on Friday. Wind speeds increase to 10-15 kts with gusts 20-25
kts on Friday.
OUTLOOK...
Strong high pressure builds into the region this weekend. Mostly
VFR conditions expected, although breezy conditions will
continue near the coast.
&&
.MARINE...
As of 400 PM EDT Thursday...
The remnants of Sally will slowly track north towards the region
through this evening and tonight and then tracks near the VA Capes
early tomorrow morning. Currently seeing E to SE winds around 10 to
15 knots over the waters this afternoon. Seas range from around 3 to
4 feet, while waves in the Bay range from 1 to 2 feet (3 feet at the
mouth). Winds will continue to increase this evening and tonight and
become E to NE as the remnant low approaches from the south. Small
Craft Advisory conditions are expected to begin as early as 00z for
the Chesapeake Bay and southern coastal waters due to winds
increasing to 15 to 20 knots and seas building to 5 feet. Winds will
be on the increase through the overnight hours, increasing to around
20 to 25 knots and becoming northerly (as the low moves offshore)
Friday morning. After collaboration with Morehead City, have
replaced the Gale Watch for the southern coastal waters/Currituck
Sound with a Gale Warning starting Friday afternoon and persisting
through the weekend. Opted to keep the mouth of the Bay out of the
initial Gale Warning (but did drag the Gale Watch back to Sunday) as
latest local wind probs are not overly excited with Gale gusts
during the first surge tomorrow for this location.
Friday and Saturday will both feature N to NE wind around 20 to 25
knots with gusts of 30 to 35 knots for a majority of the waters (25
knots with gusts of 35-40 knots south). Some gusts in excess of 35
knots will be possible at the typical elevated sites during this
timeframe, but not widespread enough to expand Gale headlines at
this time, will keep high-end SCA wording for all areas minus the
southern coastal waters/Sound where the Gale Warning is in effect.
The gradient tightens Sunday into Sunday night allowing for
additional gale gusts during this timeframe. Gale headlines may need
to be expanded to include other portions of the coastal waters and
lower Bay during this time frame (for now have high-end SCAs running
into Sunday morning). The gradient finally starts to relax Monday
into Tuesday with a decreasing trend in winds expected during this
timeframe.
Given this extended period of long-fetch NE flow, waves and
especially seas will be a concern starting tomorrow and lasting well
into next week. Seas build to 5-7 tomorrow afternoon, 6-10 ft by
Saturday morning, and 8-12 ft by Sunday. Hurricane Teddy (well
offshore) will add additional energy to the mix on Monday with seas
ranging from 10-15 ft. Waves in the bay will increase accordingly
with 4-5 ft on Friday, 4-6 ft on Saturday and Sunday with 5-8 ft
becoming likely near the mouth of the bay. Seas likely remain
in excess of 5 feet into at least the middle of next week.
&&
.TIDES/COASTAL FLOODING...
As of 1000 PM EDT Thursday...
Water levels this evening are running about 0.5-1 FT above
normal astronomical tide levels in advance of the remnants of
Sally and this is expected to continue overnight before trending
upward even further. This then puts most locations near minor
flood stage on Friday. So as a result have issued a coastal
flood advisory for the entire area for the high tide cycles on
Friday through Friday night. However, the coastal flood threat
is expected to increase on Saturday through early next week as
persistent northeasterly flow is will push water toward the
coast with the southern and western portions of the Bay and
coastal areas from Wachapreague south expected to see the
highest water levels. So have issued a Coastal Flood watch for
this area from Saturday through Monday morning. Will continue to
monitor the development of the NE winds over the next 24 to 36
hours as the watch may need to be upgraded to a warning later on
Friday or Friday night. The remainder of the area is also
expected to see above normal water levels with minor flooding
expected to the coastal flood advisory for the remainder of the
area will likely need to be extended through the coming weekend
too.
.HYDROLOGY...
As of 1000 PM EDT Thursday...
Expect sharp rises on area rivers over the next few days given
the expected heavy rainfall through Friday morning. Minor river
flooding is expected on the Meherrin, Nottoway and Blackwater
Rivers by Saturday, except for the Meherrin River at
Lawrenceville which should reach minor flood stage by early
Friday morning. A flood warning is now in effect there.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 8 AM Friday to 8 AM EDT Saturday
for MDZ021>025.
NC...Coastal Flood Watch from Saturday morning through Monday
morning for NCZ102.
Flash Flood Watch through Friday evening for NCZ012>017-
030>032-102.
Coastal Flood Advisory from 8 AM Friday to 2 AM EDT Saturday
for NCZ102.
High Surf Advisory from 11 PM Friday to 2 AM EDT Monday for
NCZ102.
VA...Coastal Flood Watch from Saturday morning through Monday
morning for VAZ077-078-084>086-089-090-093-095>098-100-
523>525.
Flash Flood Watch through Friday evening for VAZ060-061-
065>069-078>090-092-093-095>100-512>516-518-520-523>525.
Coastal Flood Advisory from 11 AM Friday to 5 AM EDT Saturday
for VAZ089-090.
Coastal Flood Advisory from 8 AM Friday to 8 AM EDT Saturday
for VAZ099.
Coastal Flood Advisory from 8 AM Friday to 2 AM EDT Saturday
for VAZ093-095>098-100-523>525.
High Surf Advisory from 11 PM Friday to 2 AM EDT Monday for
VAZ098.
Coastal Flood Advisory from 10 AM Friday to 5 AM EDT Saturday
for VAZ075-077-078-084>086.
MARINE...Small Craft Advisory until 7 AM EDT Sunday for ANZ630>632-634-
638-650-652-654.
Small Craft Advisory until 1 PM EDT Friday for ANZ633-656-658.
Gale Warning from 1 PM Friday to 1 PM EDT Monday for ANZ633-
656-658.
Small Craft Advisory until 7 PM EDT Saturday for ANZ635>637.
Gale Watch from Sunday morning through Monday morning for
ANZ634.
&&
SYNOPSIS...TMG
NEAR TERM...CMF
SHORT TERM...MPR/TMG
LONG TERM...ERI
AVIATION...CMF
MARINE...AJB/RHR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Sep 17, 8:13 PM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 813 PM EDT Thu Sep 17 2020 VAZ048-062-064-076-509>511-517-519-521-522-190015- Fluvanna-Goochland-Caroline-Richmond-Western Louisa-Eastern Louisa- Western Hanover-Western King William-Western King and Queen- Western Essex-Eastern Essex- 813 PM EDT Thu Sep 17 2020 This Hazardous Weather Outlook is for central Virginia, east central Virginia and north central Virginia. .DAY ONE...Tonight. Moderate rain at times this evening into very early Friday morning may result in ponding of water on roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-190015- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- 813 PM EDT Thu Sep 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Moderate rain at times this evening into very early Friday morning may result in ponding of water on roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ077-190015- Northumberland- 813 PM EDT Thu Sep 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Tonight. Moderate rain at times this evening into very early Friday morning may result in ponding of water on roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075-190015- Westmoreland- 813 PM EDT Thu Sep 17 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY... This Hazardous Weather Outlook is for east central Virginia. .DAY ONE...Tonight. Moderate rain at times this evening into very early Friday morning may result in ponding of water on roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-VAZ060-061-065>069-079>083-087-088-092-512>516- 518-520-190015- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Prince Edward-Cumberland-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Greensville-Sussex-Southampton-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Eastern King William-Eastern King and Queen- 813 PM EDT Thu Sep 17 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The remnants of tropical cyclone Sally will bring the potential for heavy rain to the region this evening into Friday. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-190015- Eastern Currituck-Virginia Beach- 813 PM EDT Thu Sep 17 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 11 PM FRIDAY TO 2 AM EDT MONDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The remnants of tropical cyclone Sally will bring the potential for heavy rain to the region this evening into Friday. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. High Surf Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-190015- Accomack- 813 PM EDT Thu Sep 17 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The remnants of tropical cyclone Sally will bring the potential for heavy rain to the region this evening into Friday. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ093-095>097-100-523>525-190015- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Northampton-York- Newport News-Hampton/Poquoson- 813 PM EDT Thu Sep 17 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM EDT SATURDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The remnants of tropical cyclone Sally will bring the potential for heavy rain to the region this evening into Friday. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ089-090-190015- Surry-James City- 813 PM EDT Thu Sep 17 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 AM EDT SATURDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The remnants of tropical cyclone Sally will bring the potential for heavy rain to the region this evening into Friday. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ078-084>086-190015- Lancaster-Gloucester-Middlesex-Mathews- 813 PM EDT Thu Sep 17 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The remnants of tropical cyclone Sally will bring the potential for heavy rain to the region this evening into Friday. Flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. Coastal Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:43 PM EDT | Areal Flood Advisory | AKQ | Prince George, Sussex | 3 hr |
| Sep 17, 9:10 PM EDT | River Flood Warning | AKQ | Brunswick | 35 hr |
| Sep 17, 9:30 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Dinwiddie, Greensville, Sussex | 3 hr |
| Sep 17, 11:44 PM EDT | Areal Flood Advisory | AKQ | Charles City, Prince George, Surry, Sussex, City of Hopewell, City of Petersburg | 3 hr |
| Sep 17, 11:56 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 3 hr |
| Sep 18, 2:04 AM EDT | Areal Flood Advisory | AKQ | James City, York, City of Hampton, City of Newport News, City of Poquoson, City of Williamsburg | 3 hr |
| Sep 18, 2:41 AM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, City of Chesapeake, City of Norfolk, City of Portsmouth and 2 more | 3 hr |
| Sep 18, 3:17 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, James City, Southampton, Surry, York, City of Hampton and 2 more | 3 hr |
| Sep 18, 3:26 AM EDT | Flash Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 3 hr |
| Sep 18, 4:10 AM EDT | Special Marine Warning | AKQ | 2 hr | |
| Sep 18, 6:07 AM EDT | Areal Flood Warning | AKQ | Brunswick, Greensville, Isle of Wight, James City, Southampton, Surry and 8 more | 12 hr |
| Sep 18, 6:23 AM EDT | Areal Flood Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 12 hr |
| Sep 18, 8:19 AM EDT | Areal Flood Warning | AKQ | Charles City, New Kent | 58 hr |
| Sep 18, 9:43 AM EDT | River Flood Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 6 days |
| Sep 18, 9:43 AM EDT | River Flood Warning | AKQ | Sussex | 23 hr |
| Sep 18, 9:43 AM EDT | River Flood Warning | AKQ | Southampton | 21 days |
| Sep 18, 3:43 PM EDT | Coastal Flood Warning | AKQ | Gloucester, James City, Northampton, Surry, York, City of Chesapeake and 5 more | 69 hr |
| Sep 18, 4:02 PM EDT | Areal Flood Warning | AKQ | Isle of Wight, Southampton, Surry | 60 hr |
| Sep 18, 6:32 PM EDT | Areal Flood Warning | AKQ | Isle of Wight, Southampton | 61 hr |
Nearby
Flash Flood Warnings in Virginia, 2020Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.